Alert archive / New Mexico / Flash Flood Watches in 2011

Flash Flood Watch 13, NWS Albuquerque, NM

August 12, 2011

NWS Albuquerque, NM issued this flash flood watch at Aug 12, 2011, 4:35 AM MDT. It took effect at Aug 13, 2011, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2011, 4:35 AM MDT (10:35 UTC)
In effect from
Aug 13, 2011, 12:00 PM MDT
Expired
Aug 13, 2011, 8:16 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WGUS65 KABQ 121035
FFAABQ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 AM MDT FRI AUG 12 2011

NMZ508-511-512-514-526-527-539-122200-
/O.NEW.KABQ.FF.A.0013.110813T1800Z-110815T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
EASTERN LINCOLN COUNTY-
435 AM MDT FRI AUG 12 2011

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WATCH FOR RECENT FIRE BURN SCARS ACROSS A PORTION OF
  NORTH AND CENTRAL NEW MEXICO INCLUDING EASTERN LINCOLN
  COUNTY...JEMEZ MOUNTAINS...RATON RIDGE/JOHNSON MESA...SOUTH
  CENTRAL MOUNTAINS... SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE
  9500 FEET...SOUTHWEST MOUNTAINS AND WEST SLOPES SANGRE DE CRISTO
  MOUNTAINS.

* FROM 12 PM SATURDAY AFTERNOON THROUGH 12 AM MONDAY

* MOISTURE WILL STREAM NORTHWARD FROM OLD MEXICO ACROSS MUCH OF
  CENTRAL AND NORTHERN NEW MEXICO BEGINNING SATURDAY. THIS WILL
  SET THE STAGE FOR SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND
  THUNDERSTORMS FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING.
  SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH WILL
  ENHANCE THE THREAT FOR FLASH FLOODING OVER RECENT FIRE BURN
  SCARS. NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
  RAINFALL WILL IMPACT THE BURN SCARS ON SUNDAY ONCE AGAIN LEADING
  TO THE POSSIBILITY OF FLASH FLOODING AND DEBRIS FLOWS. THE
  MOISTURE PLUME IS EXPECTED TO GRADUALLY SETTLE OUT LATER SUNDAY
  NIGHT OR EARLY MONDAY WITH SHOWER AND THUNDERSTORM COVERAGE
  DIMINISHING.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON
  BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES
  THE WALLOW...MILLER...DONALDSON...WHITE...LAS
  CONCHAS...PACHECO...OSHA AND TRACK FIRE BURN SCARS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

KW
4 follow-up statements
329 
WGUS65 KABQ 122157
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT FRI AUG 12 2011

NMZ508-511-512-514-526-527-539-131100-
/O.CON.KABQ.FF.A.0013.110813T1800Z-110815T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
EASTERN LINCOLN COUNTY-
357 PM MDT FRI AUG 12 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE 
  FOLLOWING AREAS...EASTERN LINCOLN COUNTY...JEMEZ MOUNTAINS... 
  RATON RIDGE/JOHNSON MESA...SOUTH CENTRAL MOUNTAINS...SOUTHERN 
  SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS 
  AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. 

* FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING

* STORMS CAPABLE OF HEAVY RAINFALL WILL BE A THREAT OVER WESTERN
  AND CENTRAL NEW MEXICO THIS WEEKEND...PARTICULARLY AT BURN SCAR
  SITES. THE INCREASED THREAT FOR HEAVY RAIN WILL BE IN RESPONSE
  TO IMPROVED LOW LEVEL MOISTURE COMPLIMENTS OF A BACKDOOR FRONT.
  A SURGE OF MID AND UPPER LEVEL MOISTURE IS ALSO EXPECTED ALONG
  THE WESTERN FRINGE OF THE HIGH AS IT MOVES INTO TEXAS BY SUNDAY.
  THIS SHOULD ALLOW FOR AN INCREASE IN THUNDERSTORM COVERAGE. SLOW
  MOVEMENT TO THESE STORMS WILL ALSO ENHANCE THE THREAT FOR FLASH
  FLOODING. THE BEST CHANCES ON SATURDAY SHOULD BE FROM THE WEST
  CENTRAL TO SOUTH CENTRAL MOUNTAINS...INCLUDING THE UPPER GILA.
  BY SUNDAY...AREAS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN
  WILL EXPERIENCE THE BEST CHANCES FOR HEAVY RAINFALL. IT APPEARS
  THE PRIMARY THREAT FOR FLASH FLOODING WILL BE OVER BURN SCARS...
  HOWEVER PERSONS ACROSS WESTERN AND CENTRAL NEW MEXICO SHOULD BE
  PREPARED FOR LOCALIZED HEAVY RAINFALL CAPABLE OF FLASH FLOODING.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON
  BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES
  THE WALLOW...MILLER...DONALDSON...WHITE...LAS CONCHAS...OSHA...
  PACHECO AND TRACK FIRE BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

DPORTER
466 
WGUS65 KABQ 131052
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
452 AM MDT SAT AUG 13 2011

NMZ508-511-512-514-526-527-539-132200-
/O.CON.KABQ.FF.A.0013.110813T1800Z-110815T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
EASTERN LINCOLN COUNTY-
452 AM MDT SAT AUG 13 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH
SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE 
  FOLLOWING AREAS...EASTERN LINCOLN COUNTY...JEMEZ MOUNTAINS... 
  RATON RIDGE/JOHNSON MESA...SOUTH CENTRAL MOUNTAINS...SOUTHERN 
  SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS 
  AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. 

* FROM NOON MDT TODAY THROUGH SUNDAY EVENING

* STORMS CAPABLE OF HEAVY RAINFALL WILL BE A THREAT OVER WESTERN
  AND CENTRAL NEW MEXICO THIS WEEKEND. THE INCREASED THREAT FOR
  HEAVY RAIN WILL BE IN RESPONSE TO IMPROVED LOW LEVEL MOISTURE
  COMPLIMENTS OF A BACKDOOR FRONT. A SURGE OF MID AND UPPER LEVEL
  MOISTURE IS ALSO EXPECTED ALONG THE WESTERN FRINGE OF THE HIGH
  AS IT MOVES INTO TEXAS BY SUNDAY. THIS SHOULD ALLOW FOR AN
  INCREASE IN THUNDERSTORM COVERAGE. THE BEST CHANCES ON SATURDAY
  SHOULD BE FROM THE WEST CENTRAL TO SOUTH CENTRAL
  MOUNTAINS...INCLUDING THE UPPER GILA. 
   
  BY SUNDAY...AREAS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN
  WILL EXPERIENCE THE BEST CHANCES FOR HEAVY RAINFALL. IT APPEARS
  THE PRIMARY THREAT FOR FLASH FLOODING WILL BE OVER BURN
  SCARS...HOWEVER PERSONS ACROSS WESTERN AND CENTRAL NEW MEXICO
  SHOULD BE PREPARED FOR LOCALIZED HEAVY RAINFALL CAPABLE OF FLASH
  FLOODING.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON 
  BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES 
  THE WALLOW...MILLER...DONALDSON...WHITE...LAS CONCHAS...OSHA... 
  PACHECO AND TRACK FIRE BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$

KW
558 
WGUS65 KABQ 132133
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 PM MDT SAT AUG 13 2011

NMZ508-511-512-514-526-527-539-141300-
/O.CON.KABQ.FF.A.0013.000000T0000Z-110815T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
EASTERN LINCOLN COUNTY-
333 PM MDT SAT AUG 13 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE 
  FOLLOWING AREAS...EASTERN LINCOLN COUNTY...JEMEZ MOUNTAINS... 
  RATON RIDGE/JOHNSON MESA...SOUTH CENTRAL MOUNTAINS...SOUTHERN 
  SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS 
  AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. 

* THROUGH SUNDAY EVENING

* STORMS CAPABLE OF HEAVY RAINFALL WILL BE A THREAT OVER
  WESTERN...CENTRAL...AND NORTHERN NEW MEXICO THROUGH THIS EVENING
  AND AGAIN TOMORROW AFTERNOON AND EVENING. THE INCREASED THREAT
  FOR HEAVY RAIN IS DUE TO A SURGE OF MONSOON MOISTURE FROM THE
  SOUTHEAST AND SOUTH AS THE UPPER HIGH SHIFTS INTO NORTHWEST
  TEXAS. BEST CHANCES FOR PRECIPITATION THROUGH THIS EVENING AND
  TOMORROW IS ACROSS THE GILA MOUNTAINS IN THE SOUTHWEST...SOUTHERN
  SAN JUAN...SANGRE DE CRISTO MOUNTAINS AND ADJACENT SLOPES AND
  PLAINS. THE CONTINENTAL DIVIDE...SANDIA...MANZANO AND SACRAMENTO
  MOUNTAINS AND ADJACENT SLOPES AND PLAINS SHOULD ALSO RECEIVE
  PRECIPITATION.

* FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON
  BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES
  THE WALLOW...MILLER...DONALDSON...WHITE...LAS CONCHAS...OSHA...
  PACHECO AND TRACK FIRE BURN SCARS. PERSONS ACROSS WESTERN...CENTRAL
  AND NORTHERN NEW MEXICO SHOULD BE PREPARED FOR LOCALIZED HEAVY
  RAINFALL CAPABLE OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

&&

$$
875 
WGUS65 KABQ 140216
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
816 PM MDT SAT AUG 13 2011

NMZ508-511-512-514-526-527-539-140330-
/O.CAN.KABQ.FF.A.0013.000000T0000Z-110815T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
EASTERN LINCOLN COUNTY-
816 PM MDT SAT AUG 13 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW
MEXICO HAS BEEN CANCELLED. DRIER AIR WORKING INTO EASTERN NEW
MEXICO WILL CONTINUE THROUGH SUNDAY...THEREBY LIMITING CHANCES FOR
WIDESPREAD HEAVY RAINS. SHOWERS AND THUNDERSTORMS WILL STILL BE
POSSIBLE ACROSS PORTIONS OF NORTHERN AND WESTERN NEW MEXICO
THROUGH SUNDAY NIGHT...AND ANY ONE THUNDERSTORM MAY PRODUCE LOCALLY
HEAVY RAIN AND FLOODING. THOUGH THUNDERSTORMS MAY STILL IMPACT RECENT
BURN SCARS...WIDESPREAD FLOODING OVER BURN SCARS IS NOT EXPECTED.

$$

34

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 3:31 AM MDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 12, 3:31 AM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 AM MDT FRI AUG 12 2011

...HEAVY RAIN AND FLASH FLOOD THREAT LIKELY FOR BURN SCARS THIS WEEKEND...

.DISCUSSION...
DEBRIS CLOUDS OVER CENTRAL AND SOUTHERN NEW MEXICO ARE KEEPING THE
BOUNDARY LAYER WELL INSULATED AND ON THE MILD SIDE ONCE AGAIN THIS
MORNING. SCATTERED LIGHT RAIN SHOWERS WERE PRESENT OVER THE
EASTERN PLAINS AND POINTS WEST ACROSS THE CENTRAL HIGHLANDS.
RAINFALL THROUGH SUNRISE WILL BE LIGHT WITH NO MORE THAN A FEW
HUNDREDTHS POSSIBLE. PRECIPITABLE WATER VALUES HAVE DECREASED SOME
PER THE 00Z ABQ SOUNDING BUT THE PERCENT OF NORMAL TPW PRODUCT
CONTINUES TO INDICATE PWATS BETWEEN 100 AND 150 PERCENT OF NORMAL
OVER MOST LOCALES BUT UP TO 180 PERCENT OF NORMAL OVER THE GILA
REGION. THE ORIENTATION OF THE HIGH IS STILL SHUNTING THE DEEPEST
MONSOONAL MOISTURE JUST SOUTH AND WEST OVER OLD MEXICO AND ARIZONA
BUT THAT WILL LIKELY CHANGE OVER THE WEEKEND.

AS FOR TODAY...SOME MID LEVEL DRYING WILL KEEP RAIN CHANCES LOWER
GENERALLY TO THE NORTH OF INTERSTATE 40. THE BEST CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL LIKELY REMAIN SOUTH OF INTERSTATE
40 FROM THE GILA REGION EAST TO THE SOUTH CENTRAL MOUNTAINS AND
POSSIBLY THE EAST CENTRAL AND SOUTHEAST PLAINS THROUGH THE AFTERNOON.
LOCALLY HEAVY RAINFALL WILL OCCUR IN SLOW MOVING THUNDERSTORMS.
WE PONDERED A FLASH FLOOD WATCH FOR THE WALLOW AND MILLER BURN
SCARS BUT DECIDED THE BIGGER THREAT AND HIGHER CONFIDENCE WOULD
CERTAINLY BE SATURDAY AND SUNDAY. A BACKDOOR COLD FRONT WILL PUSH
SOUTH AND WEST ACROSS THE EAST LATER TODAY. THIS WILL HELP IGNITE
SCATTERED SHOWERS AND STORMS OVER THE EAST AND RIGHT ALONG THE
EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. THE FRONT WILL
SWEEP THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN BY EARLY
SATURDAY WITH NOTABLE MOISTURE INCREASES ALL THE WAY TO THE
ARIZONA STATE LINE.

AN ACTIVE PATTERN IS EXPECTED TO TAKE SHAPE BOTH SATURDAY AND
SUNDAY WITH SUNDAY APPEARING TO BE THE MOST ACTIVE OF THE TWO.
ON SATURDAY THE UPPER HIGH WILL STILL WOBBLE OVER CENTRAL AND
NORTHERN NEW MEXICO BUT WILL ALLOW DEEPER MOISTURE TO FILTER
NORTHWARD FROM OLD MEXICO ACROSS CENTRAL AND WESTERN PORTIONS OF
THE FORECAST AREA. COVERAGE OF STORMS WILL INCREASE ALONG WITH
PWATS. SLOW MOVING STORMS WILL LIKELY DUMP HEAVY RAINFALL AND
PRODUCE A FLASH FLOOD THREAT OVER RECENT FIRE BURN SCARS. BY
SUNDAY...THE RIDGE IS PROGGED TO SHIFT EASTWARD SETTING A MORE
FAVORABLE MONSOONAL TRANSPORT PLUME OVER NEW MEXICO. NUMEROUS
SHOWERS AND STORMS CAN BE EXPECTED OVER THE HIGHER TERRAIN AND
ADJACENT HIGHLANDS SUNDAY AFTERNOON INTO THE NIGHT. THIS WILL
INCREASE FLOOD THREAT OVER BURN SCARS AND POSSIBLY OVER THE
WEST/WEST CENTRAL LOCALES AS WELL. DECIDED TO HOIST A FLASH FLOOD
WATCH TO INCREASE AWARENESS BEFORE THE WEEKEND BEGINS. WILL LEAVE
ONLY FOR BURN SCARS AT THIS POINT BUT IF CURRENT TRENDS IN THE GFS
AND ECMWF ARE CORRECT...MORE WIDESPREAD ACTIVITY COULD PRODUCE A
FLOOD THREAT OVER THE WEST/WEST CENTRAL LOCALES AS WELL. FUTURE
SHIFTS MAY NEED TO TWEAK OR EXPAND THE WATCH.

RAIN CHANCES CONTINUE INTO MONDAY BEFORE A DECENT MID LEVEL DRY
SLOT PUNCHES INTO THE CENTRAL AND NORTH WHICH WILL LIKELY SHUT
DOWN RAIN CHANCES INTO MID WEEK. IT DOES APPEAR THE DRY SLOT WILL
DIMINISH AND RAIN CHANCES INCREASE TOWARD THE LATTER HALF OF NEXT
WEEK.

KW

&&

.AVIATION...
A FEW THUNDERSTORMS ARE ONGOING OVER THE EAST CENTRAL PLAINS EARLY
THIS MORNING. ISOLATED DOWNPOURS WILL BRIEFLY DROP CONDITIONS TO
MVFR...BUT MOST OF THIS ACTIVITY IS NOT ANTICIPATED TO SURVIVE BY
SUNRISE. MID TO HIGH LEVEL CLOUDS WILL GRADUALLY DISPERSE...ALLOWING
THE ATMOSPHERE TO DESTABILIZE AGAIN BY THE AFTERNOON...AND THE CYCLE
WILL START AGAIN WITH SHOWERS AND THUNDERSTORMS GENERALLY FAVORING
THE SOUTHWESTERN AND SOUTH CENTRAL MOUNTAINS. LITTLE TO NO COVERAGE
IS EXPECTED IN THE NORTH CENTRAL AND NORTHWESTERN ZONES WHERE DRIER
AIR WILL WORK IN...BUT SOME ISOLATED STORMS COULD FIRE IN THE
NORTHEASTERN PLAINS OF NEW MEXICO AS ANOTHER BACK DOOR FRONT ENTERS
THE STATE. SMALL HAIL AND ERRATIC GUSTY WINDS WILL ACCOMPANY ANY
THUNDERSTORMS...AND AGAIN WHILE THE BULK OF CONVECTIVE ACTIVITY WILL
DISPERSE BEFORE MIDNIGHT...SOME LONGER DURATION SHOWERS AND EMBEDDED
STORMS CANNOT BE RULED OUT INTO EARLY SATURDAY MORNING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...
GOOD TO EXCELLENT HUMIDITY RECOVERY IS IN PROGRESS
OVER MOST OF THE FORECAST AREA THIS MORNING WITH THE EXCEPTION OF
THE SAN JUAN BASIN NEAR THE FOUR CORNERS. HIGHER DEWPOINTS ARE
EXPECTED TO STAY IN TACT FOR ALL BUT THE NORTHWESTERN AND NORTH
CENTRAL ZONES WHERE DRIER AIR WILL WORK IN FROM COLORADO AS THE
UPPER LEVEL HIGH CHURNS OVER THE AREA. THIS WILL KEEP MOST SHOWER
AND THUNDERSTORM ACTIVITY SOUTH OF INTERSTATE 40 INTO THE
SOUTHWESTERN AND SOUTH CENTRAL MOUNTAINS. SOME ISOLATED STORMS WILL
LIKELY BREAK OUT NEAR AND JUST BEHIND THE NEXT BACK DOOR FRONT THAT
WILL INFILTRATE THE NORTHEASTERN PLAINS THIS AFTERNOON. THIS
BOUNDARY WILL WORK ITS WAY INTO CENTRAL VALLEYS AND LIKELY JUST
BEYOND AS SATURDAY MORNING UNFOLDS.

THE BOUNDARY AND ASSOCIATED MOIST TRANSPORT AND WIDESPREAD
SOUTHEASTERLY WIND COMPONENT WILL HELP SET THE STAGE FOR A HEALTHY
UPTICK IN STORM COVERAGE SATURDAY AFTERNOON AND SATURDAY NIGHT. GOOD
COVERAGE OF WETTING PRECIPITATION IS EXPECTED WHILE DAYTIME HUMIDITY
STAYS ELEVATED IN THE 30 TO 40 PERCENT RANGE FOR MUCH OF THE
FORECAST AREA.

THE STEERING FLOW FOR STORMS WILL SHIFT FROM A SOUTHEAST TO
NORTHWEST REGIME ON SATURDAY TO MORE OF A SOUTH TO NORTH PATTERN ON
SUNDAY. PLENTY OF MOISTURE IS EXPECTED TO BE AVAILABLE FOR RECYCLING
ON SUNDAY WITH THE WESTERN HALF TO WESTERN TWO THIRDS OF THE STATE
SEEING THE MOST WETTING PRECIPITATION COVERAGE. TEMPERATURES WOULD
RUN CLOSER TO NORMAL ON SUNDAY AS MORE CLOUDS/MOISTURE/PRECIPITATION
MODIFY THE AIRMASS. HOPEFULLY THIS INCREASE IN HUMIDITY AND WETTING
RAIN WILL HELP ALLEVIATE SOME OF THE RECENT ISOLATED LIGHTNING
STRIKE IGNITIONS.

INTO NEXT WEEK...HIGH PRESSURE WILL REMAIN WITHIN CLOSE REACH OF NEW
MEXICO...BUT STILL SOME UNCERTAINTY TO THE EXACT CENTER PLACEMENT.
AT ANY RATE...THE WESTERN HALF OF NEW MEXICO WOULD REMAIN FAVORED
FOR CONVECTION WITH COVERAGE TRENDING BACK BELOW SEASONAL
EXPECTATIONS.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  94  63  94  66 /  10   0  20  20
DULCE...........................  89  53  88  53 /  10   5  30  40
CUBA............................  88  58  85  56 /  20  10  40  40
GALLUP..........................  88  57  86  57 /  20  20  30  50
EL MORRO........................  82  52  81  54 /  30  20  50  50
GRANTS..........................  88  57  87  57 /  20  20  40  40
QUEMADO.........................  82  56  82  56 /  30  20  50  50
GLENWOOD........................  87  63  89  63 /  40  30  40  30
CHAMA...........................  84  51  81  51 /  10  10  40  60
LOS ALAMOS......................  86  63  82  61 /  20  10  50  50
PECOS...........................  84  58  79  57 /  30  20  60  60
CERRO/QUESTA....................  84  53  81  53 /  10  10  50  50
RED RIVER.......................  75  49  72  48 /  30  20  60  60
ANGEL FIRE......................  78  47  73  49 /  30  20  60  70
TAOS............................  89  56  84  55 /  20  10  40  40
MORA............................  82  54  76  53 /  40  20  60  70
ESPANOLA........................  92  60  89  59 /  10  10  40  40
SANTA FE........................  88  61  83  60 /  20  10  50  50
SANTA FE AIRPORT................  91  63  87  61 /  20  10  40  50
ALBUQUERQUE FOOTHILLS...........  94  65  90  64 /  20  10  40  40
ALBUQUERQUE HEIGHTS.............  94  70  91  69 /  10  10  40  40
ALBUQUERQUE VALLEY..............  96  68  93  66 /  10  10  30  40
ALBUQUERQUE WEST MESA...........  97  67  94  65 /  10  10  30  40
LOS LUNAS.......................  95  66  92  63 /  20  10  30  40
RIO RANCHO......................  97  65  94  63 /  10  10  30  40
SOCORRO.........................  94  66  93  65 /  20  20  40  40
SANDIA PARK/CEDAR CREST.........  93  61  88  60 /  20  20  50  50
TIJERAS.........................  93  60  88  60 /  20  20  50  50
MORIARTY/ESTANCIA...............  89  58  85  56 /  20  20  50  60
CLINES CORNERS..................  85  61  81  60 /  30  20  50  60
GRAN QUIVIRA....................  89  63  87  62 /  30  30  40  50
CARRIZOZO.......................  90  65  89  64 /  30  30  30  40
RUIDOSO.........................  80  58  79  58 /  50  40  50  50
CAPULIN.........................  87  59  82  59 /  20  10  40  40
RATON...........................  93  60  89  60 /  20  20  40  50
SPRINGER........................  93  60  88  60 /  20  20  40  50
LAS VEGAS.......................  87  57  82  57 /  30  20  50  60
CLAYTON.........................  89  63  87  64 /  20  10  30  30
ROY.............................  90  63  86  63 /  20  20  40  50
CONCHAS.........................  95  70  92  70 /  20  20  30  30
SANTA ROSA......................  94  69  91  68 /  20  20  30  40
TUCUMCARI.......................  97  70  93  70 /  20  20  30  30
CLOVIS..........................  94  69  93  68 /  20  30  20  30
PORTALES........................  94  69  94  68 /  20  30  20  30
FORT SUMNER.....................  96  71  95  70 /  20  20  30  30
ROSWELL......................... 101  74  97  72 /  20  30  20  30
PICACHO.........................  92  65  90  63 /  20  30  40  40
ELK.............................  85  60  83  60 /  50  40  50  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES...NMZ508-511-512-514-526-527-539.

&&

17/52
Hazardous weather outlook, Aug 11, 6:06 AM MDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 AM MDT THU AUG 11 2011

NMZ501>540-121200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
606 AM MDT THU AUG 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE HIGHER TERRAIN OF WESTERN AND CENTRAL NEW MEXICO THIS
AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL ESPECIALLY OVER THE
WESTERN...WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE BOTH SATURDAY AND
SUNDAY OVER MUCH OF NEW MEXICO. SLOW MOVING THUNDERSTORMS
PRODUCING HEAVY RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING
CONCERNS ESPECIALLY OVER RECENT FIRE BURN SCARS.

MONDAY THROUGH WEDNESDAY...THE THREAT FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY.
ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR
PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER...
SPOTTERS ARE ENCOURAGED TO SUBMIT STORM REPORTS TO OUR
WEBPAGE AT WWW.WEATHER.GOV/ABQ OR BY PHONE AT 1-888-386-7637.

17

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 6:07 PM MDTSevere Thunderstorm WarningABQDe Baca38 min
Aug 11, 6:25 PM MDTSpecial Weather StatementABQDe Baca20 min
Aug 11, 6:51 PM MDTAreal Flood AdvisoryABQChaves, De Baca, Roosevelt114 min
Aug 11, 7:27 PM MDTAreal Flood AdvisoryABQSandoval, San Miguel, Santa Fe2 hr
Aug 11, 7:44 PM MDTAreal Flood AdvisoryABQQuay61 min
Aug 11, 8:10 PM MDTAreal Flood AdvisoryABQColfax, Mora110 min
Aug 12, 12:56 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval2 hr
Aug 12, 1:29 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Aug 12, 2:38 PM MDTFlash Flood WarningABQLincoln112 min
Aug 12, 3:14 PM MDTAreal Flood AdvisoryABQLincoln91 min
Aug 12, 3:28 PM MDTAreal Flood AdvisoryABQSocorro, Torrance92 min
Aug 12, 3:54 PM MDTAreal Flood AdvisoryABQCatron2 hr
Aug 12, 3:58 PM MDTAreal Flood AdvisoryABQLincoln, Socorro92 min
Aug 12, 5:09 PM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance2 hr
Aug 12, 5:20 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt115 min

Nearby

Flash Flood Watches in New Mexico, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.